Open Access
Translator Disclaimer
March, 1979 Estimation of Multinomial Probabilities
Khursheed Alam
Ann. Statist. 7(2): 282-283 (March, 1979). DOI: 10.1214/aos/1176344612

Abstract

This paper deals with the estimation of the parameters (cell probabilities) of a multinomial distribution. For the binomial distribution it is known that the maximum likelihood estimator (MLE) is admissible with respect to the squared error loss. It is shown that the MLE is admissible also in the case of the multinomial distribution.

Citation

Download Citation

Khursheed Alam. "Estimation of Multinomial Probabilities." Ann. Statist. 7 (2) 282 - 283, March, 1979. https://doi.org/10.1214/aos/1176344612

Information

Published: March, 1979
First available in Project Euclid: 12 April 2007

zbMATH: 0401.62010
MathSciNet: MR520239
Digital Object Identifier: 10.1214/aos/1176344612

Subjects:
Primary: 62C15

Keywords: admissible estimator , Empirical Bayes , maximum likelihood , multinomial distribution

Rights: Copyright © 1979 Institute of Mathematical Statistics

JOURNAL ARTICLE
2 PAGES


SHARE
Vol.7 • No. 2 • March, 1979
Back to Top